Symmetry 2013, 5(4), 287-312; doi:10.3390/sym5040287
Article

Multiple Solutions to Implicit Symmetric Boundary Value Problems for Second Order Ordinary Differential Equations (ODEs): Equivariant Degree Approach

Department of Mathematical Sciences, University of Texas at Dallas, Richardson, TX 75081, USA
* Author to whom correspondence should be addressed.
Received: 29 August 2013; in revised form: 24 October 2013 / Accepted: 28 October 2013 / Published: 7 November 2013
(This article belongs to the Special Issue Symmetry Breaking)
PDF Full-text Download PDF Full-Text [821 KB, uploaded 7 November 2013 16:20 CET]
Abstract: In this paper, we develop a general framework for studying Dirichlet Boundary Value Problems (BVP) for second order symmetric implicit differential systems satisfying the Hartman-Nagumo conditions, as well as a certain non-expandability condition. The main result, obtained by means of the equivariant degree theory, establishes the existence of multiple solutions together with a complete description of their symmetric properties. The abstract result is supported by a concrete example of an implicit system respecting D4-symmetries.
Keywords: symmetric BVP; second order implicit Ordinary Differential Equation (ODE); multiple solutions; a priori bounds; equivariant degree; multivalued maps; dihedral group symmetries

Article Statistics

Load and display the download statistics.

Citations to this Article

Cite This Article

MDPI and ACS Style

Balanov, Z.; Krawcewicz, W.; Li, Z.; Nguyen, M. Multiple Solutions to Implicit Symmetric Boundary Value Problems for Second Order Ordinary Differential Equations (ODEs): Equivariant Degree Approach. Symmetry 2013, 5, 287-312.

AMA Style

Balanov Z, Krawcewicz W, Li Z, Nguyen M. Multiple Solutions to Implicit Symmetric Boundary Value Problems for Second Order Ordinary Differential Equations (ODEs): Equivariant Degree Approach. Symmetry. 2013; 5(4):287-312.

Chicago/Turabian Style

Balanov, Zalman; Krawcewicz, Wieslaw; Li, Zhichao; Nguyen, Mylinh. 2013. "Multiple Solutions to Implicit Symmetric Boundary Value Problems for Second Order Ordinary Differential Equations (ODEs): Equivariant Degree Approach." Symmetry 5, no. 4: 287-312.

Symmetry EISSN 2073-8994 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert